Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/skin-beauty/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    I think I have Alopecia
    avatar
    KarlPilk posted:
    I read at http://byebyespots.com/hair-care-solutions/alopecia/ that a trauma could cause apolecia. Does anyone know if that is true? I have recently been through a trauma and I have started to lose my hair in clumps however I would never have associated the 2 together. Anyone have any advice?
     
    avatar
    Mohiba K Tareen, MD responded:
    Trauma and the subsequent stress that it causes on the body are a big cause of alopecia- in particular a type of alopecia called telogen effluvium.

    This type of hair loss almost always resolves 3 to 6 months after the initial stressful incident.

    In the meantime, it is a good idea to see your primary doc to have your bloodwork checked.

    I hope that helps
    Dr. Mohiba Tareen
    Tareen Dermatology, Roseville, Minn
    Castle Connoly's America's Top Cosmetic Dermatologists
    Adjunct Assistant Professor Univ of MN Dept of Dermatology
    www.TareenDermatology.com


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Avoid drinking margaritas in the sun!Expert
    One of the most common things that we see in the office in the summer and after winter vacations are burns from people having lime juice ... More
    Was this Helpful?
    12 of 13 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.